Fear of taking antibiotic (emetophobia)

G

Guest

Guest
:confused:

Hi, i expect a telling off here, but i need help with this as well.

I had a wisdom tooth extraction today. I was prescribed Erythromycin and i haven't taken it because i have a phobia about being sick. The latter being a side effect of Erythromycin. The dentist said he was just being safe and that it is up to me whether i take it, but that he thought there was a slight infection there.

Thing is, i won't take this antibiotic. I don't mean to be difficult but it's known for making people sick. It's a real phobia, i've had all my life.......

It's the weekend. What alternatives are there? I may have allergy to Pennicillin......but sure i've had Amoxycillin in the past....???

Anything i can do over the weekend to prevent infection? Gargle with salt water? i'll do whatever else is advised.

Am i being extremely stupid here, or is it just a precaution and i can stop worrying.

Thanks for your time

Rosanna
 
G

Guest

Guest
Hi there,

the link below contains really detailed post-op instructions, so I won't repeat them here:

http://www.dentalgentlecare.com/extraction_post-op.htm

Nausea or being sick due to Erythromycin is usually dose-related (it is not common with low doses, but can happen with high doses). But if it's not an option for you, and your dentist said it's up to you, it's really your decision.

You could ask for amoxycillin instead on Monday. If you experience any problems over the weekend, don't feel shy to post back here!

Wishing you a speedy recovery :D !
 
G

Guest

Guest
Letsconnect

thankyou for replying so quickly! I really appreciate it. I have read the link and found it very helpful. I will ensure i follow all the instructions. My bleeding stopped about 2.5 hours after the procedure. I have a dull ache....which i was worried about, but it seems that is normal. I've not felt any need for painkillers.

I have the antibiotics with me and will consider taking if i have to, a pharmacist said i can lower the dose.....

can't halve the tablets though if they are enteric coated can i? ( i was told this is for release in the intestines, not to stop nausea).....or perhaps i can?

I may be making a lot of fuss about infection but it's just that were i live we are hearing about a lot of new 'superbugs' like MRSA. I have to say there is an occasional 'bad taste' coming from the tooth (infection?) and it's not like the taste of blood. However it's very occasional and mainly not there. My breath does not seem to have a bad odor......

am i over worrying?

thanks for your time - if you have time to read this

Rosanna
 
G

Guest

Guest
To be honest, I don't have a clue how breaking a coated tablet might affect the action of Erythromycin... you'd really have to ask a pharmacist :D. I'd say a bit of a bad taste this soon after wisdom tooth extraction is nothing to be overly concerned about, especially if it's not getting worse.
As far as I understand, MRSA is not dangerous unless you're already very ill and your immune system is weakened.
 
G

Guest

Guest
Thanks Letsconnect

You've been a real help! haven't taken antibiotics, so far things seem ok. Following the advice on the link and got a review with dentist on tuesday

Thanks again!

--
PS: review said tooth extraction healing fine. didn't take the antibiotics.

but the whole experience led me to this place and i have learned a lot here, so the site is now on favourites. :D
 
Top